Hi, I am a 49 (soon to be 50 year old:) woman. I had a TAH in 2005. I was on estradiol 1mg. for almost 2 years, I alternated 1 and then a 1/2 a day for a year or more. Then it was recommended that I get off of HRT (by one doctor) so I kept cutting back until I was taking a 1/2 a day and then every other day. Not long after I started feeling edgy, weepy, more achy, etc....etc.... So, I went to a different doctor and he prescribed me the birth control pill, ortho tri-cyclen. I wasn't thrilled about taking synthetic horomones, but found that I was not able to afford the saliva testing and compounding horomone route of treatment (I have no health insurance). The first month I did notice heartburn, constipation, a little dizziness , however the mood swings, weepiness and muscle aches improved. I am into the second month now and I am having the same symptoms plus some breakouts and anxiety. My last appt. I really wanted to try the estadiol again with an otc progesterone cream (because since adding the progesterone the aches and pains are much better, can't believe I suffered with them for 2 years thinking it was normal after surgery). But once again the doctor convinced me to stay on the birth control and take a daily asprin to protect against blood clots and get my mammograms once a year, which I do. I am very confused and what to do what is in my best interest. My gut tells me that I should not be taking birth control. Also, I had some blood work done recently and when reviewing the results the only thing the doctor mentioned that was out of range was the hemoglobin Little Low at 11.6 and henotocrit at 33.8, but he didn't mention that my platelet count was high at 412. Isn't this about how your blood clots? How do you get your platelet count down? Could this be risky being on birth control? Any insight would be greatly appreciated ........thank you .......R
If you felt well on the estradiol that you started on, it is likely less estrogen than the birth control pill and should be a reasonable choice for you. While taking a birth control pill is not necessarily bad, it isn't necessary. Taking a baby aspirin is a good thing for both men and women after 50. If progesterone makes you feel better than stay with that also, though it isn't required since you had your uterus removed. As to your blood count, it isn't clear why your blood count is low and your platelets high. Maybe the aspirin is causing intestinal bleeding or there is some other loss of blood as you no longer menstruate. Discuss this with your internist or see a hematologist.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.